Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 32, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Oct 19, 2007, 7:26 PM PDT for Idaho County, Lemhi County, Idaho; Granite County, Missoula County, Ravalli County, Montana. It took effect at Oct 19, 2007, 9:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 7:26 PM PDT (02:26 UTC)
- In effect from
- Oct 19, 2007, 9:00 PM PDT
- Expired
- Oct 20, 2007, 4:53 AM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Lemhi County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 200226 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 826 PM MDT FRI OCT 19 2007 IDZ006-009-MTZ006-201030- /O.NEW.KMSO.SN.Y.0032.071020T0400Z-071020T1500Z/ SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 826 PM MDT FRI OCT 19 2007 /726 PM PDT FRI OCT 19 2007/ ...SNOW ADVISORY IN EFFECT UNTIL 9 AM MDT /8 AM PDT/ SATURDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 9 AM MDT /8 AM PDT/ SATURDAY. A CONSIDERABLE AMOUNT OF MOIST...UNSTABLE PACIFIC AIR WILL MOVE INTO NORTH-CENTRAL IDAHO AND WESTERN MONTANA TONIGHT AND SATURDAY. STRONG WESTERLY WINDS ALOFT WILL HELP ENHANCE PRECIPITATION AS IT IS FORCED OVER THE MOUNTAINOUS TERRAIN...ESPECIALLY OVER THE SOUTHERN CLEARWATER AND BITTERROOT MOUNTAINS. SNOW LEVELS ARE EXPECTED TO LOWER TO NEAR 4500 FEET BY EARLY SATURDAY MORNING AS A COLD TROUGH OF LOW PRESSURE MOVES OVER THE AREA. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY MID-MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS45 KMSO 200819 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 219 AM MDT SAT OCT 20 2007 .A CONSIDERABLE AMOUNT OF MOIST...UNSTABLE PACIFIC AIR WILL CONTINUE TO MOVE THROUGH NORTH-CENTRAL IDAHO AND WESTERN MONTANA THROUGH LATE THIS MORNING. STRONG WESTERLY WINDS ALOFT WILL HELP ENHANCE PRECIPITATION AS IT IS FORCED OVER THE MOUNTAINOUS TERRAIN...ESPECIALLY OVER THE SOUTHERN CLEARWATER AND BITTERROOT MOUNTAINS. SNOWFALL ACCUMULATIONS WILL BEGIN TO TAPER OFF LATER THIS MORNING AS TEMPERATURES RISE TO BE ABOVE FREEZING. IDZ006-009-MTZ006-201500- /O.CON.KMSO.SN.Y.0032.000000T0000Z-071020T1500Z/ SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 219 AM MDT SAT OCT 20 2007 /119 AM PDT SAT OCT 20 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /8 AM PDT/ THIS MORNING ABOVE 4500 FEET... TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES...LOCALLY UP TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY MID-MORNING. LOLO PASS AND THE MCGRUDER CORRIDOR WILL BE AMONG THE AREAS IMPACTED BY THIS EVENT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 201153 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 553 AM MDT SAT OCT 20 2007 IDZ006-MTZ006-201300- /O.CAN.KMSO.SN.Y.0032.000000T0000Z-071020T1500Z/ /O.NEW.KMSO.SN.Y.0033.071021T0000Z-071021T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 553 AM MDT SAT OCT 20 2007 /453 AM PDT SAT OCT 20 2007/ ...SNOW ADVISORY IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 AM MDT /5 AM PDT/ SUNDAY ABOVE 4000 FEET... ...SNOW ADVISORY IS CANCELLED ABOVE 4500 FEET FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING TO 6 AM MDT /5 AM PDT/ SUNDAY. THE SNOW ADVISORY ABOVE 4500 FEET FOR THIS MORNING HAS BEEN CANCELED. 2 TO 5 INCHES OF NEW SNOWFALL ACCUMULATIONS ARE EXPECTED THIS EVENING THROUGH EARLY SUNDAY MORNING AT ELEVATIONS ABOVE 4000 FEET. AREAS IMPACTED BY THIS EVENT INCLUDE NORTHERN IDAHO COUNTY BETWEEN ELK CITY AND THE CLEARWATER COUNTY LINE AND LOLO PASS. THE BITTERROOT MOUNTAINS NORTH OF HAMILTON WILL ALSO BE IMPACTED BY THIS EVENT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-201300- /O.CAN.KMSO.SN.Y.0032.000000T0000Z-071020T1500Z/ WESTERN LEMHI COUNTY- 553 AM MDT SAT OCT 20 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Oct 19, 2:20 PM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 19, 2:20 PM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 320 PM MDT FRI OCT 19 2007 .DISCUSSION... RAIN SHOWERS WILL CONTINUE THROUGH THE EVENING AS A PACIFIC STORM CONTINUES TO AFFECT THE NORTHWEST. ON SATELLITE A BRIEF BREAK IN THE CLOUDS OVER WASHINGTON CAN BE SEEN MOVING INTO IDAHO AND EXTREME NORTHWEST MONTANA. THIS AREA SHOULD BRING A BREAK TO THE RAIN AND SNOW LATE THIS EVENING...BUT RAIN AND SNOW WILL RETURN TO THE FORECAST BY LATE TONIGHT AS SNOW LEVELS DROP BELOW 5000 FT. WITH THIS IN MIND SOME FLAKES OF SNOW MAY BE SEEN IN THE VALLEYS BUT NO ACCUMULATION IS EXPECTED BELOW 5000 FT. SO ONLY THE HIGHER TERRAIN WILL SEE ANY SIGNIFICANT SNOWFALL AMOUNTS. THE PRESSURE GRADIENT WILL TIGHTEN AGAIN ON SATURDAY BRINING WINDS UP TO 15 MPH IN THE VALLEYS DURING THE AFTERNOON. HIGHS WILL BE COOLER THAN FRIDAY AND SNOW LEVELS WILL DROP TO NEAR 4000 FT IN MANY LOCATIONS. A FEW FLAKES OF SNOW MAY BE SEEN IN THE VALLEYS BUT ANY ACCUMULATION IS NOT LIKELY. AS COLDER AIR MOVES IN ALOFT THE ATMOSPHERE BECOMES MORE UNSTABLE ALLOWING FOR SOME MORE INTENSE SHOWERS TO DEVELOP SATURDAY NIGHT. SOME HEAVIER BANDS OF RAIN AND SNOW MAY SET UP OVER PARTS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA UNDER THIS INSTABILITY. SUNDAY THROUGH FRIDAY...SHOWERS WILL LINGER SUNDAY IN A MOIST AND STILL RELATIVELY UNSTABLE NORTHWEST FLOW. WE WILL THEN TRANSITION INTO A VALLEY INVERSION AND FOG PATTERN WITH STRONG HIGH PRESSURE BUILDING OVERHEAD. THE MOUNTAINS WILL WARM NICELY MONDAY THROUGH WEDNESDAY WHILE DAILY INCREASES IN THE VALLEYS WILL BE MORE SLUGGISH WITH STABLE COOL AIR IN PLACE. MOST VALLEYS WILL ALSO SEE AREAS OF LATE NIGHT AND MORNING FOG THROUGH MID WEEK. THE NEXT SYSTEM IS EXPECTED TO FLATTEN THE RIDGE AND THEN CROSS THE NORTHERN ROCKIES THROUGH THE LATTER HALF OF THE WEEK. RIGHT NOW THIS LOOKS LIKE A FAIRLY QUICK SYSTEM WITH A BRIEF PRECIPITATION EPISODE. BUT IT ALSO LOOKS LIKE THERE IS POTENTIAL FOR SOME COLDER AIR TO SPILL IN FROM THE EAST AS A MUCH COOLER AIR MASS DROPS INTO CENTRAL MONTANA. && .AVIATION...IMPROVING CONDITIONS EXPECTED OVERNIGHT AS LOW PRESSURE TROUGH MOVES OUT OF THE AREA. WINDS ARE EXPECTED TO DECREASE...PRECIPITATION IS EXPECTED TO BECOME MORE SHOWERY...AND CEILINGS SHOULD RISE THROUGH THE NIGHT. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...LAKE WIND ADVISORY FOR FLATHEAD LAKE THROUGH 8 PM MDT. ID...NONE. && SHORT TERM...LOEFFELBEIN LONG TERM....WHITMORE AVIATION...STEGEMILLER
Hazardous weather outlook, Oct 19, 1:56 PM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 256 PM MDT FRI OCT 19 2007 IDZ005-006-009-010-MTZ006-007-043-201200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 256 PM MDT FRI OCT 19 2007 /156 PM PDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT AND SATURDAY THE PASSING COLD FRONT AND INCOMING UPPER TROUGH WILL COMBINE TO MAINTAIN WIDESPREAD SHOWERS OVER MUCH OF THE NORTHERN ROCKIES TONIGHT AND SATURDAY. WHILE THE VALLEYS MAY SEE SOME SNOW MIXED WITH THE RAIN...ACCUMULATING SNOW WILL BE CONFINED TO THE MOUNTAINS. MOST AREAS WILL ONLY SEE LIGHT AMOUNTS...BUT ELEVATIONS ABOVE 7000 FEET COULD SEE 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS THROUGH LATE SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY MORNING FOG VALLEY WILL BE THE MAIN CONCERN THROUGH MUCH OF THE COMING WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. THE FOG WILL BE LOCALLY DENSE AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:53 AM PDT | Snow Advisory | MSO | Idaho | 21 hr |
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.